Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 1, NWS Green Bay, WI

January 2, 2011

NWS Green Bay, WI issued this small craft advisory at Jan 2, 2011, 3:42 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2011, 3:42 AM CST (09:42 UTC)
Expired
Jan 2, 2011, 4:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WHUS73 KGRB 020942
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 AM CST SUN JAN 2 2011

LMZ521-522-541>543-021745-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-110102T1200Z/
/O.NEW.KGRB.SC.Y.0001.110102T0942Z-110103T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
342 AM CST SUN JAN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS OF 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS
  ARE EXPECTED THIS MORNING. THE WINDS WILL SLOWLY DIMINISH TODAY
  AND THIS EVENING...TO 10 TO 20 KNOTS BY LATE EVENING.

* WAVES: EXTENSIVE ICE COVER WILL LIMIT WAVES ON MUCH OF THE BAY.
  WAVES AS HIGH AS 5 FEET ARE EXPECTED ON THE FAR NORTHERN BAY AND
  OVER LAKE MICHIGAN EARLY TODAY...THEN WAVES WILL START TO SLOWLY
  DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
2 follow-up statements
422 
WHUS73 KGRB 021540
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
940 AM CST SUN JAN 2 2011

LMZ521-522-541>543-022345-
/O.CON.KGRB.SC.Y.0001.000000T0000Z-110103T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
940 AM CST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING.

* WINDS: WEST WINDS 15 TO 25 KNOTS. WINDS WILL SLOWLY DIMINISH DURING
  THE LATE AFTERNOON...TO 10 TO 20 KNOTS BY LATE EVENING.

* WAVES: EXTENSIVE ICE COVER WILL LIMIT WAVES ON MUCH OF THE BAY. WAVES
  AS HIGH AS 5 FEET ARE EXPECTED ON THE FAR NORTHERN BAY AND OVER LAKE
  MICHIGAN DURING THE AFTERNOON...THEN SUBSIDING DURING THE EVENING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
621 
WHUS73 KGRB 022122
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CST SUN JAN 2 2011

LMZ521-522-541>543-022230-
/O.EXT.KGRB.SC.Y.0001.000000T0000Z-110102T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
322 PM CST SUN JAN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: WEST WINDS WILL DIMINISH TO 10 TO 20 KNOTS LATE THIS
  AFTERNOON. 

* WAVES: EXTENSIVE ICE COVER WILL LIMIT WAVES ON MUCH OF THE BAY.
  WAVES ON LAKE MICHIGAN WILL SUBSIDE TO 2 TO 4 FEET LATE THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 2:57 PM CST, 12 hours 45 minutes earlier.

Area forecast discussion, Jan 1, 2:57 PM CST, 12 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CST SAT JAN 1 2011

.SHORT TERM...

UPPER LOW AND ASSOC SURFACE SYSTEM PULLING OUT TO THE NORTH.
STRONG CAA/SUBSIDENCE HELPED BRING HIGH WINDS TO THE SURFACE THIS
MORNING AND AFTERNOON WITH MANY SITES SEEING FEW GUSTS BETWEEN 35
AND 40 KTS. TEMPERATURES FELL FAST THIS MORNING...BOTTOMING OUT IN
THE SINGLE DIGITS WEST...NEAR 10 EAST. WITH SOME SUNSHINE NOW
SEEING A SMALL REBOUND.

FORECAST CONCERNS ON CLOUDS AND THEIR EFFECTS ON TEMPS TONIGHT.
MANY BREAKS THIS AFTERNOON...THOUGH STILL SOME CLOUDS UPSTREAM.
MODELS SUGGEST THEY WILL FILL BACK IN OVER NORTHEAST WI FOR A TIME
THIS EVENING WITH CLEARING LATE TONIGHT INTO MORNING HOURS.
GRADIENT WILL CONTINUE TO RELAX...BUT STAY UP ENOUGH TO PREVENT
FREE FALL OF TEMPS. DID NOT STRAY FAR FROM PREVIOUS
FORECAST...SLIGHTLY LOWER GIVEN LOWER DEW POINTS THAN PREVIOUSLY
EXPECTED.

HIGH PRESSURE NOSES IN FOR SUN. GIVEN SUNSHINE AND 925 TEMPS BETWEEN
-16 AND -18 HAVE GONE WITH HIGHS FOR TOMORROW IN THE MID TEENS
EAST...NEAR 10 CENTRAL.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. RELATIVELY QUITE
WEATHER PATTER EXPECTED FOR THIS PERIOD. WEAK WARM ADVECTION
SUNDAY NIGHT MAY BE ENOUGH TO BRING A CHANCE OF LIGHT SNOW AND A
WEAK UPPER LOW MAY BRING ANOTHER CHANCE OF LIGHT SNOW MONDAY. A STRONGER
POLAR VORTEX DROPPING SOUTH FROM LAKE WINNIPEG ACROSS NORTHERN
WISCONSIN WEDNESDAY AND THURSDAY WILL BRING ANOTHER OPPORTUNITY
FOR SOME LIGHT SNOW. MOISTURE WILL BE LIMITED FOR THESE SYSTEMS
SO EXPECT ANY SNOW TO BE LESS THAN AN INCH. THE EXCEPTION MAY BE LAKE
EFFECT SNOW IN VILAS COUNTY THURSDAY NIGHT AS 850MB TEMPERATURES
FORECAST TO FALL TO -18C WITH SUITABLE WIND DIRECTIONS AND SPEEDS.
SEVERAL INCHES POSSIBLE IF THE THINGS COME TOGETHER AS NOW FORECAST.
&&

.AVIATION...CLOUD FORECAST ON THE DIFFICULT SIDE. BREAKS/CONV LOOK
TO CLOUDS THIS AFTN SUGGEST CLEARING...THOUGH STILL UNDER
CYCLONIC FLOW WITH CLOUDS UPSTREAM AS LOW LIFTS OUT TO THE NORTH.
EXPECT VFR/HIGH MVFR CIGS TO MOVE BACK IN THIS EVENING...WITH
CLEARING FROM WEST TO EAST LATE NIGHT INTO SUN MORNING AS HIGH
BUILDS IN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/RDM
Hazardous weather outlook, Jan 2, 3:35 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CST SUN JAN 2 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
335 AM CST SUN JAN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS FROM 10 TO 20 BELOW ZERO ARE EXPECTED THROUGH MID-
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW WILL GENERATE SLIPPERY ROAD CONDITIONS FROM TIME TO
TIME. THOUGH PINPOINTING THE TIMES WHEN THIS WILL OCCUR IS
DIFFICULT...THE TWO MOST FAVORABLE PERIODS SEEM TO BE MONDAY
AFTERNOON AND EVENING AND AGAIN LATE IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-031200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
335 AM CST SUN JAN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.